Alert archive / Kansas / High Wind Warnings in 2006

High Wind Warning 1, NWS Goodland, KS

April 2, 2006Dundy County, Hitchcock County, Red Willow County, Nebraska; 9 counties in Kansas; Yuma County, Colorado

NWS Goodland, KS issued this high wind warning at Apr 2, 2006, 1:27 PM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 9 counties in Kansas; Yuma County, Colorado. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2006, 1:27 PM MDT (19:27 UTC)
Expired
Apr 2, 2006, 6:49 PM MDT
In force
5 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 1:52 PM MDTNON-TSTM WND GST 63Goodland, KS
Apr 2, 2:15 PM MDTNON-TSTM WND GST 585 W Goodland, KS
Apr 2, 2:15 PM MDTNON-TSTM WND GST 58Benkelman, NE
Apr 2, 2:15 PM MDTNON-TSTM WND GST 61Colby, KS
Apr 2, 3:15 PM MDTNON-TSTM WND GST 707 Ne Goodland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 021927
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
127 PM MDT SUN APR 2 2006

COZ090-NEZ079>081-030200-
/O.UPG.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/
/O.NEW.KGLD.HW.W.0001.060402T1927Z-060403T0200Z/
YUMA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN...TRENTON...
MCCOOK
227 PM CDT SUN APR 2 2006 /127 PM MDT SUN APR 2 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS
OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE
EARLY EVENING.

WINDS EARLIER THIS AFTERNOON GUSTED TO 60 MPH IN YUMA COUNTY
COLORADO...WHILE WIND GUSTS ACROSS SOUTHWEST NEBRASKA REACHED 55
MPH. THESE WINDS PRODUCED AREAS OF BLOWING DUST WHICH OCCASIONALLY
LIMITED VISIBILITIES TO A MILE.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ091-092-KSZ001>004-013>016-027>029-041-042-030200-
/O.CON.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...
LEOTI
227 PM CDT SUN APR 2 2006 /127 PM MDT SUN APR 2 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

NORTHWEST WINDS OF 30 TO 45 MPH WITH A FEW GUSTS TO 55 MPH WILL
CONTINUE. SOME BLOWING DUST CAN ALSO BE EXPECTED WITH LITTLE IN
THE WAY OF RESTRICTED VISIBILITIES.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHT WEIGHT OR
HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG
WINDS. DRIVERS ON INTERSTATE 70 BETWEEN FLAGLER COLORADO AND
QUINTER KANSAS SHOULD ESPECIALLY BE AWARE OF SUDDEN GUSTS OF
WIND.

$$
MENTZER
4 follow-up statements
000 
WWUS73 KGLD 022004
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
204 PM MDT SUN APR 2 2006

KSZ001>004-013>016-029-030200-
/O.UPG.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/
/O.EXA.KGLD.HW.W.0001.000000T0000Z-060403T0200Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
GOVE-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...QUINTER
304 PM CDT SUN APR 2 2006 /204 PM MDT SUN APR 2 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH THE EARLY EVENING HOURS. THESE WINDS WILL PRODUCE AREAS OF
BLOWING DUST WHICH WILL LIMIT VISIBILITES TO TWO MILES. WIND GUSTS
IN EXCESS OF 60 MPH HAVE ALREADY BEEN REPORTED AT GOODLAND. 

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. USE EXTRA CAUTION
WHEN DRIVING ON INTERSTATE 70 THE REST OF THIS AFTERNOON. 

$$

COZ090-NEZ079>081-030200-
/O.CON.KGLD.HW.W.0001.000000T0000Z-060403T0200Z/
YUMA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN...TRENTON...
MCCOOK
304 PM CDT SUN APR 2 2006 /204 PM MDT SUN APR 2 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING. 

WINDS EARLIER THIS AFTERNOON GUSTED TO 60 MPH IN YUMA COUNTY
COLORADO...WHILE WIND GUSTS ACROSS SOUTHWEST NEBRASKA REACHED
55 MPH. THESE WINDS PRODUCED AREAS OF BLOWING DUST WHICH
OCCASIONALLY LIMITED VISIBILITIES TO A MILE.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ091-092-KSZ027-028-041-042-030200-
/O.CON.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/
KIT CARSON-CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
304 PM CDT SUN APR 2 2006 /204 PM MDT SUN APR 2 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH MPH WILL
CONTINUE THROUGH THE EARLY EVENING HOURS. AREAS OF BLOWING DUST
WILL BE PRODUCE WHICH WILL LIMIT VISIBILITIES TO FIVE MILES. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHT WEIGHT OR
HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG
WINDS. 

$$
MENTZER
000 
WWUS73 KGLD 030049
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT SUN APR 2 2006

...WINDS DECREASING ACROSS THE TRI-STATE REGION...

. SURFACE WIND SPEEDS ARE DECREASING AS THE SUN SETS AND AN AREA
OF HIGH PRESSURE MOVES INTO THE REGION.

COZ090-KSZ001>004-013>016-029-NEZ079>081-030200-
/O.CAN.KGLD.HW.W.0001.000000T0000Z-060403T0200Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
749 PM CDT SUN APR 2 2006 /649 PM MDT SUN APR 2 2006/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WARNING. WINDS ARE BELOW WARNING CRITERIA AND WILL CONTINUE
TO DIMINISH THROUGH THE EVENING.

$$

COZ091-092-KSZ027-028-041-042-030200-
/O.CAN.KGLD.WI.Y.0018.000000T0000Z-060403T0200Z/
KIT CARSON-CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
749 PM CDT SUN APR 2 2006 /649 PM MDT SUN APR 2 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. WINDS ARE BELOW ADVISORY CRITERIA AND WILL CONTINUE TO
DIMINISH THROUGH THE EVENING.

$$

LOCKHART
000 
WWUS73 KGLD 060343
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
943 PM MDT WED APR 5 2006

...STRONG AND DAMAGING WINDS POSSIBLE ON FRIDAY...

.A VIGOROUS STORM SYSTEM WILL DEVELOP IN NEBRASKA THURSDAY EVENING AND
MOVE SOUTH INTO KANSAS THURSDAY NIGHT. MEANWHILE...HIGH PRESSURE WILL BUILD IN
BEHIND THE STORM SYSTEM CREATING A TIGHT PRESSURE GRADIENT ACROSS
THE HIGH PLAINS REGION. THE TIGHT PRESSURE GRADIENT WILL ALLOW FOR VERY
STRONG NORTH WINDS TO DEVELOP EARLY FRIDAY MORNING...LASTING THROUGH
MOST OF THE DAY AND FINALLY DIMINISHING BY EARLY EVENING.

COZ092-KSZ027-041-061145-
/O.CON.KGLD.HW.A.0001.060407T0900Z-060407T2100Z/
CHEYENNE CO-WALLACE-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
TRIBUNE
943 PM MDT WED APR 5 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

NORTH WINDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL
QUICKLY DEVELOP ACROSS THE TRI STATE AREA THURSDAY NIGHT INTO EARLY
FRIDAY MORNING. THE STRONG NORTH WINDS WILL GRADUALLY DIMINISH IN
THE EARLY EVENING AS THE STORM SYSTEM MOVES EAST OF THE REGION.

NOW IS THE TIME TO SECURE LOOSE ITEMS OUTDOORS SUCH AS TRASH
CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OBJECTS.

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-061145-
/O.CON.KGLD.HW.A.0001.060407T1200Z-060408T0000Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
1043 PM CDT WED APR 5 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

NORTH WINDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL
QUICKLY DEVELOP ACROSS THE TRI STATE AREA THURSDAY NIGHT INTO EARLY
FRIDAY MORNING. THE STRONG NORTH WINDS WILL GRADUALLY DIMINISH IN
THE EARLY EVENING AS THE STORM SYSTEM MOVES EAST OF THE REGION.

NOW IS THE TIME TO SECURE LOOSE ITEMS OUTDOORS SUCH AS TRASH
CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OBJECTS.

$$

MEHLE
000 
WWUS73 KGLD 061014
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
414 AM MDT THU APR 6 2006

...STRONG AND DAMAGING WINDS POSSIBLE LATE TONIGHT AND FRIDAY...

.A VIGOROUS STORM SYSTEM WILL MOVE OUT OF THE ROCKIES TODAY AND
INCREASE IN STRENGTH OVER KANSAS TONIGHT AND FRIDAY. AS THIS
OCCURS...VERY STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE HIGH
PLAINS LATE TONIGHT AND PERSIST THROUGH THE DAY ON FRIDAY.

KSZ002>004-014>016-028-029-042-NEZ080-081-061815-
/O.UPG.KGLD.HW.A.0001.060407T1200Z-060408T0000Z/
/O.NEW.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
514 AM CDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG NORTH WINDS AROUND 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP LATE TONIGHT OR EARLY IN THE DAY ON FRIDAY. THE WINDS
WILL GRADUALLY DIMINISH BY EARLY EVENING AS THE STORM SYSTEM MOVES
EAST OF THE REGION.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF
VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

$$

COZ092-KSZ027-041-061815-
/O.UPG.KGLD.HW.A.0001.060407T0900Z-060407T2100Z/
/O.NEW.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/
CHEYENNE CO-WALLACE-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
TRIBUNE
414 AM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG NORTH WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP LATE TONIGHT OR EARLY IN THE DAY ON FRIDAY. THE WINDS WILL
GRADUALLY DIMINISH BY EARLY EVENING AS THE STORM SYSTEM MOVES EAST
OF THE AREA.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF
VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

$$

KSZ001-013-NEZ079-061815-
/O.NEW.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/
CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...BENKELMAN
514 AM CDT THU APR 6 2006 /414 AM MDT THU APR 6 2006/

...HIGH WIND WARNING IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 6 PM
MDT /7 PM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 6 PM MDT
/7 PM CDT/ FRIDAY. 

VERY STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT OR EARLY IN THE
DAY ON FRIDAY. WIND SPEEDS AROUND 40 MPH WITH GUSTS AS HIGH AS 60
MPH ARE EXPECTED THROUGH MID AFTERNOON. BY LATE AFTERNOON...WINDS
WILL BEGIN TO DIMINISH AS HIGH PRESSURE BUILDS SOUTH ACROSS THE
AREA.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF
VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

$$

COZ090-091-061815-
/O.NEW.KGLD.HW.W.0002.060407T1500Z-060408T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
414 AM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY. 

VERY STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE
THROUGH THE DAY ON FRIDAY. SUSTAINED SPEEDS AROUND 40 MPH WITH
GUSTS TO 60 MPH ARE EXPECTED. THE STRONG WINDS WILL BEGIN TO
DIMINISH BY LATE AFTERNOON AS SURFACE HIGH PRESSURE BUILDS SOUTH
ACROSS THE AREA.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST OR
SNOW...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED
FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE.

$$

MCGUIRE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 2, 1:24 PM MDT, 3 minutes earlier.

Area forecast discussion, Apr 2, 1:24 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
124 PM MDT SUN APR 2 2006

.UPDATE...HAVE UPDATED FIRST AND EARLY 2ND PERIOD FOR HIGH WIND
WARNING.

STARTING TO GET A FEW MORE GUSTS IN THE 55-60 MPH RANGE...MAINLY
IN YUMA COUNTY. DUNDY COUNTY HAD 57 MPH A FEW HOURS AGO AND MCCOOK
(KMCK) WITHIN A FEW KTS OF 50. HAVE UPGRADED ADVISORY TO A WARNING
FOR YUMA COUNTY AND OUR NEBRASKA COUNTIES...MATCHING WELL WITH
WARNINGS FROM SURROUNDING OFFICES. REMAINDER OF THE AREA FLIRTING
WITH WARNING CRITERIA AND MAY SEE AN OB OR TWO REACHING CRITERIA
BUT FOR NOW WILL KEEP ADVISORY IN TACT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR KSZ001-
     KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-
     KSZ028-KSZ029-KSZ041-KSZ042.

NE...HIGH WIND WARNING UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
     NEZ079-NEZ080-NEZ081.

CO...HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ090.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ091-COZ092.

     RED FLAG WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR COZ252-COZ253.

&&

DDT
Hazardous weather outlook, Apr 2, 10:45 AM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT SUN APR 2 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1050 AM CDT SUN APR 2 2006 /950 AM MDT SUN APR 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT TODAY FOR THE TRI-STATE AREA.
NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH MAY CAUSE
DIFFICULT TRAVEL FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. THE
WINDS WILL GRADUALLY DECREASE AROUND SUNSET.

A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM MDT FOR YUMA AND KIT
CARSON COUNTIES OF COLORADO. ELSEWHERE...NORTHWEST WINDS OF 30 TO 45
MPH AND RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER. EXTREME FIRE DANGER MEANS THAT FIRES START
QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL OUTDOOR BURNING
SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NORTHEAST OF A
LINE FROM YUMA COLORADO TO GOVE KANSAS. THE MAIN THREAT WILL BE
DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

DDT

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:32 AM MDTWind AdvisoryGLDDundy, Hitchcock, Red Willow15 hr
Apr 1, 5:16 PM MSTSevere Thunderstorm WarningGLDDecatur, Rawlins44 min
Apr 1, 5:28 PM MSTSevere Thunderstorm WarningGLDGraham, Norton58 min
Apr 2, 10:15 AM MDTRed Flag WarningGLDKit Carson, Yuma8 hr

Nearby

High Wind Warnings in Kansas, 2006High Wind Warnings in Nebraska, 2006High Wind Warnings in Colorado, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.